Alert archive / California / Wind Advisories in 2019
Wind Advisory 3, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 8, 2019, 3:00 AM PST. It took effect at Jan 8, 2019, 8:00 PM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 3:00 AM PST (11:00 UTC)
- In effect from
- Jan 8, 2019, 8:00 PM PST
- Expired
- Jan 9, 2019, 3:15 AM PST
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
101 WWUS76 KSTO 081100 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PST Tue Jan 8 2019 CAZ015-016-063-064-066-090000- /O.NEW.KSTO.WI.Y.0003.190109T0400Z-190110T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Alder Springs, Lakeport, and Paradise 300 AM PST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM PST WEDNESDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 8 PM this evening to 6 PM PST Wednesday. * TIMING...Tonight through Wednesday. * WINDS...Southerly winds increasing tonight to 15 to 30 mph with gusts of 40 to 50 mph. * IMPACTS...Difficult driving conditions, blowing debris, downed trees or tree limbs and local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
136 WWUS76 KSTO 082207 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 207 PM PST Tue Jan 8 2019 CAZ015-016-063-064-066-091300- /O.CON.KSTO.WI.Y.0003.190109T0400Z-190110T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Alder Springs, Lakeport, and Paradise 207 PM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM PST WEDNESDAY... * TIMING...Tonight through Wednesday. * WINDS...Southerly winds increasing tonight to 15 to 30 mph with gusts of 40 to 50 mph. * IMPACTS...Difficult driving conditions, blowing debris, downed trees or tree limbs and local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
109 WWUS76 KSTO 090428 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 828 PM PST Tue Jan 8 2019 ...Winds increasing overnight in the valley... .As the storm system approaches winds will increase later tonight for the valley. Winds have already begun to increase this evening along the coastal range from the southeast direction with winds at High Glade Lookout reporting a 61 mph wind gust. Winds will first decrease late tomorrow morning along the coastal range then during the afternoon in the valley. The strongest winds for the valley are expected during the overnight hours. CAZ015-016-066-091400- /O.CAN.KSTO.WI.Y.0003.000000T0000Z-190110T0200Z/ /O.NEW.KSTO.WI.Y.0004.190109T0800Z-190110T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 828 PM PST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST WEDNESDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM PST Wednesday. * TIMING...Tonight through Wednesday. * WINDS...Southerly winds increasing tonight to 15 to 30 mph with gusts of 40 to 50 mph. * IMPACTS...Difficult driving conditions, blowing debris, downed trees or tree limbs and local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ063-064-091400- /O.EXT.KSTO.WI.Y.0003.000000T0000Z-190109T2000Z/ Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Alder Springs and Lakeport 828 PM PST Tue Jan 8 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST WEDNESDAY... * TIMING...Tonight through Wednesday. * WINDS...Southerly winds increasing tonight to 15 to 30 mph with gusts of 35 to 50 mph...locally sustained 35 to 50 mph with gusts 50 to 65 mph over the peaks. * IMPACTS...Difficult driving conditions, blowing debris, downed trees or tree limbs and local power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
062 WWUS76 KSTO 091115 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 315 AM PST Wed Jan 9 2019 CAZ015-016-066-091215- /O.CAN.KSTO.WI.Y.0004.000000T0000Z-190110T0200Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 315 AM PST Wed Jan 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Breezy southerly winds will continue today with gusts around 30 mph at times. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ063-064-091215- /O.CAN.KSTO.WI.Y.0003.000000T0000Z-190109T2000Z/ Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Alder Springs and Lakeport 315 AM PST Wed Jan 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Winds have decreased behind the cold front, but gusts around 30 mph will continue. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:22 PM PST, 12 hours 38 minutes earlier.
Area forecast discussion, Jan 7, 2:22 PM PST, 12 hours 38 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 222 PM PST Mon Jan 7 2019 .SYNOPSIS... An active weather pattern continues with the next system forecast to arrive in norcal late Tuesday into Wednesday. This system may be followed by additional systems into next week. && .DISCUSSION... Drier weather can be expected through tomorrow morning as weak ridging builds and then slides eastward due a deep trough lifting into the Pac Northwest. The front is forecast to slowly make its way inland which will bring increasing southerly winds to the region while perception spreads over the region. Rain is expected for most areas; however, mountain snow is expected with this system. Snow levels will be increasing to 6500 to 7500 feet during this time frame and then slightly lower to 5500 to 6500 feet on Wednesday. Make sure to stay tuned to forecast and to check the road and weather conditions if you need to travel tomorrow and Wednesday. Ridging and drier weather for most of the region Thursday. && .EXTENDED DISCUSSION (Friday THROUGH Monday) Significant model differences exist in the extended period leading to low confidence forecast. Models similar in showing next system approaching the CA coast Friday morning. Oper GFS then tracks storm inland across CWA Friday afternoon through Saturday morning while latest 12z ECMWF-HiRes digs system into SoCal, keeping NorCal dry. GFS then shows another wetter system moving inland over the forecast area late Saturday into Monday with widespread precip. EC digs system off the coast, keeping bulk of precip offshore. Given wet pattern we are in and CPC's 6-10 day outlook looking wet, have leaned forecast towards GFS, but will need to watch model trends closely over the next several days. PCH && .AVIATION... Wdsprd MVFR/IFR cigs/vsbys ovr Intr NorCal nxt 24 hrs due to low clds and BR/FG. Conds impvg by Tue aftn. Stg Sly sfc wnd and wdsprd precip dvlps ovr Intr NorCal Tue ngt as nxt Pac stm movs inld. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:00 AM PST | Winter Weather Advisory | STO | 45 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.